Alert archive / Washington / Red Flag Warnings in 2024
Red Flag Warning 21, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Oct 3, 2024, 11:24 AM PDT for Asotin County, Garfield County, Washington. It took effect at Oct 4, 2024, 11:46 AM PDT. It was in force for 7 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 3, 2024, 11:24 AM PDT (18:24 UTC)
- In effect from
- Oct 4, 2024, 11:46 AM PDT
- Expired
- Oct 4, 2024, 7:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Pendleton, OR
Counties Asotin County, WA, Garfield County, WA
The radar
The Pendleton radar (KPDT), 134 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 1:52 PM PDT | NON-TSTM WND GST 53 | 11 Nne Peola, WA | Mesonet station TALPO 10.8 NE Peola (WA DOT). |
| Oct 4, 2:34 PM PDT | NON-TSTM WND GST 41 | 1 Nw Clarkston, WA | Blowing dust, small tree limbs down. |
| Oct 4, 3:00 PM PDT | NON-TSTM WND GST 50 | 6 Wnw Clarkston Heights, WA | Mesonet station SILW 5.6 W Clarkston Heights (AGRIMET). |
| Oct 4, 3:10 PM PDT | NON-TSTM WND GST 57 | 3 Ssw Peola, WA | Mesonet station ADFW1 Alder. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 6.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1974 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
280 WWUS86 KPDT 031824 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 1124 AM PDT Thu Oct 3 2024 ...BREEZY WINDS AND LOW HUMIDITY FRIDAY... .Winds will increase Friday as a dry cold front passes through the area from the northwest. Very dry air will be present ahead of the frontal passage during the afternoon, with humidities slow to improve behind the front. As a result, this area will be susceptible to rapid fire spread. WAZ693-040600- /O.NEW.KPDT.FW.W.0021.241004T1900Z-241005T0100Z/ Southeast Washington Grande Ronde Valley- 1124 AM PDT Thu Oct 3 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM PDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE WA693... The National Weather Service in Pendleton has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 6 PM PDT Friday. * AFFECTED AREA...Fire Weather Zone 693 Southeast Washington Grande Ronde Valley. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...Rapid fire spread may occur, particularly in dry grassy areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
6 follow-up statements
696 WWUS86 KPDT 032058 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 158 PM PDT Thu Oct 3 2024 ...BREEZY WINDS AND LOW HUMIDITY FRIDAY... .Winds will increase Friday as a dry cold front passes through the area from the northwest. Very dry air will be present ahead of the frontal passage during the afternoon, with humidities slow to improve behind the front. As a result, this area will be susceptible to rapid fire spread. ORZ642-040600- /O.EXB.KPDT.FW.W.0021.241004T1900Z-241005T0200Z/ Southern Blue and Strawberry Mountains- 158 PM PDT Thu Oct 3 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM PDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE OR642... The National Weather Service in Pendleton has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 7 PM PDT Friday. * AFFECTED AREA...Fire Weather Zone 642 Southern Blue and Strawberry Mountains. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Rapid fire spread may occur, particularly in dry grassy areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ WAZ693-040600- /O.CON.KPDT.FW.W.0021.241004T1900Z-241005T0100Z/ Southeast Washington Grande Ronde Valley- 158 PM PDT Thu Oct 3 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM PDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE WA693... * AFFECTED AREA...Fire Weather Zone 693 Southeast Washington Grande Ronde Valley. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Rapid fire spread may occur, particularly in dry grassy areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
459 WWUS86 KPDT 040455 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 955 PM PDT Thu Oct 3 2024 ...BREEZY WINDS AND LOW HUMIDITY FRIDAY... .Winds will increase Friday as a Pacific cold front sweeps across the PacNW. Very dry air and breezy winds will be present across portions of central and eastern Oregon and southeast Washington ahead of afternoon frontal passage. As a result, this area will be susceptible to rapid fire spread. ORZ642-041500- /O.CON.KPDT.FW.W.0021.241004T1900Z-241005T0200Z/ Southern Blue and Strawberry Mountains- 955 PM PDT Thu Oct 3 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM PDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE OR642... * AFFECTED AREA...Fire Weather Zone 642 Southern Blue and Strawberry Mountains. * WINDS...West 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Rapid fire spread may occur, particularly in dry grassy areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ WAZ693-041500- /O.CON.KPDT.FW.W.0021.241004T1900Z-241005T0100Z/ Southeast Washington Grande Ronde Valley- 955 PM PDT Thu Oct 3 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM PDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE WA693... * AFFECTED AREA...Fire Weather Zone 693 Southeast Washington Grande Ronde Valley. * WINDS...West 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Rapid fire spread may occur, particularly in dry grassy areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
213 WWUS86 KPDT 041235 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 535 AM PDT Fri Oct 4 2024 ...BREEZY WINDS AND LOW HUMIDITY EXPECTED TODAY... .Winds will increase as a Pacific cold front sweeps across the Pacific Northwest. Very dry air and breezy winds will be present across portions of central and eastern Oregon and southeast Washington ahead of afternoon frontal passage. As a result, this area will be susceptible to rapid fire spread. ORZ642-050100- /O.CON.KPDT.FW.W.0021.241004T1900Z-241005T0200Z/ Southern Blue and Strawberry Mountains- 535 AM PDT Fri Oct 4 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE OR642... * AFFECTED AREA...Fire Weather Zone 642 Southern Blue and Strawberry Mountains. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Rapid fire spread may occur, particularly in dry grassy areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ WAZ693-050100- /O.CON.KPDT.FW.W.0021.241004T1900Z-241005T0100Z/ Southeast Washington Grande Ronde Valley- 535 AM PDT Fri Oct 4 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE WA693... * AFFECTED AREA...Fire Weather Zone 693 Southeast Washington Grande Ronde Valley. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Rapid fire spread may occur, particularly in dry grassy areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
846 WWUS86 KPDT 041846 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 1146 AM PDT Fri Oct 4 2024 ...BREEZY WINDS AND LOW HUMIDITY EXPECTED TODAY... .Winds will increase as a Pacific cold front sweeps across the Pacific Northwest. Very dry air and breezy winds will be present across portions of central and eastern Oregon and southeast Washington ahead of afternoon frontal passage. As a result, this area will be susceptible to rapid fire spread. ORZ640-050200- /O.EXB.KPDT.FW.W.0021.241004T1846Z-241005T0200Z/ Central Mountains of Oregon- 1146 AM PDT Fri Oct 4 2024 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE OR640... The National Weather Service in Pendleton has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 7 PM PDT this evening. * AFFECTED AREA...Fire Weather Zone 640 Central Mountains of Oregon. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...5 to 15 percent. * IMPACTS...Rapid fire spread may occur, particularly in dry grassy areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ ORZ642-050200- /O.CON.KPDT.FW.W.0021.241004T1900Z-241005T0200Z/ Southern Blue and Strawberry Mountains- 1146 AM PDT Fri Oct 4 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE OR642... * AFFECTED AREA...Fire Weather Zone 642 Southern Blue and Strawberry Mountains. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...5 to 15 percent. * IMPACTS...Rapid fire spread may occur, particularly in dry grassy areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ WAZ693-050100- /O.CON.KPDT.FW.W.0021.241004T1900Z-241005T0100Z/ Southeast Washington Grande Ronde Valley- 1146 AM PDT Fri Oct 4 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE WA693... * AFFECTED AREA...Fire Weather Zone 693 Southeast Washington Grande Ronde Valley. * WINDS...West 15 to 25 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Rapid fire spread may occur, particularly in dry grassy areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
325 WWUS86 KPDT 050034 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 534 PM PDT Fri Oct 4 2024 ...BREEZY WINDS AND LOW HUMIDITY EXPECTED TODAY... .Winds will increase as a Pacific cold front sweeps across the Pacific Northwest. Very dry air and breezy winds will be present across portions of central and eastern Oregon and southeast Washington ahead of afternoon frontal passage. As a result, this area will be susceptible to rapid fire spread. WAZ693-050145- /O.EXP.KPDT.FW.W.0021.000000T0000Z-241005T0100Z/ Southeast Washington Grande Ronde Valley- 534 PM PDT Fri Oct 4 2024 ...RED FLAG WARNING WILL EXPIRE AT 6 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE WA693... Winds remain breezy across the region, but relative humidities have begun to increase significantly, bringing the region out of red flag criteria. Therefore, the red flag warning will be allowed to expire. $$ ORZ642-050145- /O.CON.KPDT.FW.W.0021.000000T0000Z-241005T0200Z/ Southern Blue and Strawberry Mountains- 534 PM PDT Fri Oct 4 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE OR642... * AFFECTED AREA...Fire Weather Zone 642 Southern Blue and Strawberry Mountains. * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 16 percent. * IMPACTS...Rapid fire spread may occur, particularly in dry grassy areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ ORZ640-050145- /O.CON.KPDT.FW.W.0021.000000T0000Z-241005T0200Z/ Central Mountains of Oregon- 534 PM PDT Fri Oct 4 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE OR640... * AFFECTED AREA...Fire Weather Zone 640 Central Mountains of Oregon. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Rapid fire spread may occur, particularly in dry grassy areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
885 WWUS86 KPDT 050136 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 636 PM PDT Fri Oct 4 2024 ...BREEZY WINDS ACCOMPANIED BY LOW HUMIDITY DIMINISHING THIS EVENING... ORZ642-050245- /O.EXP.KPDT.FW.W.0021.000000T0000Z-241005T0200Z/ Southern Blue and Strawberry Mountains- 636 PM PDT Fri Oct 4 2024 ...RED FLAG WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE OR642... Winds continue to remain breezy across the region, but with relative humidity values rising, the critical fire environment is diminishing. Therefore the red flag warning will be allowed to expire. $$ ORZ640-050245- /O.EXP.KPDT.FW.W.0021.000000T0000Z-241005T0200Z/ Central Mountains of Oregon- 636 PM PDT Fri Oct 4 2024 ...RED FLAG WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE OR640... Winds continue to remain breezy across the region, but with relative humidity values rising, the critical fire environment is diminishing. Therefore the red flag warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Oct 3, 10:20 AM PDT, 1 hour 4 minutes earlier.
Area forecast discussion, Oct 3, 10:20 AM PDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 1020 AM PDT Thu Oct 3 2024 .UPDATE AVIATION DISCUSSION... .AVIATION...18Z TAFS...VFR conditions with winds less than 10 kts are expected through the TAF period. Feaster/97 && .PREV DISCUSSION... /issued 326 AM PDT Thu Oct 3 2024/ .SHORT TERM...Today through Saturday... Bottom Line Up Front 1. Widespread rain across the region Friday 2. Breezy conditions across the region Friday 3. Return to 'normal' Saturday Models are in firm agreement with the weak ridge over head beginning to shift to the east and flow aloft shifting northwest to west as the upper level system moves towards the PacNW. Guidance has been a little wonky with the incoming system with regards to rain amounts. The NBM solution shows most of the heaviest rain to stay mostly along the crests of the Cascades with lighter amounts moving across the Basin and foothills. With this system winds will increase through Cascade Gaps as well as across the vast majority of the region. However, still remain below critical thresholds at the moment with regards to a wind advisory. Once the system fully passed overhead, conditions will settle as another weak ridge moves in Saturday. Models are in good agreement with the upper level system moving into the region. Clusters show the main variance being the amplitude and timing of the system and whether or not it will be a closed low or a trough. Regardless, guidance shows it to be a tight system as it moves into the PacNW. The system will be bringing in rain across the area Friday with NBM QPFs reaching as high as 0.45 across the higher terrains of the WA Cascades, 0.03 inches through Cle Elum and 0.01 inches at Ellensburg. Models show much of the rain to be focused along the crests and portions of the eastern slopes of the Cascades. With the Basin and the foothills seeing a light sprinkle of up to 0.01 inches. 40-60% of the raw ensembles are in agreement the foothills, Basin and portions of north central OR seeing 0.01 inches, 40-50% show the Blue Mountains seeing 0.02 inches and 50-60% show the crests seeing upwards of 0.30-0.40 inches of rain. Breezy conditions across the vast majority of the region will accompany this system as well. Pressure gradient guidance shows there to be a strong tightening of the surface gradients as the system tracks along the Cascades with a about an 11 mb difference. The wind prone Cascade Gaps will see increased winds again with 40 to 50% of the raw ensembles centralized over the Simcoe Highlands with winds of 30 mph or greater, with 80-100% showing the remainder of the areas seeing 15-20 mph or higher. 50-60% of the raw ensembles show the strongest gusts to 40 mph or greater to be locked along the east slopes of the Cascades and through the Simcoe Highlands, however, 30-50% show 30 mph gusts or greater along the vast majority of the region as well. Models show that by Saturday the upper level low is off to the east of the region while a weak upper level ridge moves over the area. EFI shows temperatures to be near seasonal normal with the NBM showing temperatures to be back in the low 70s through the Basin, foothills, Gorge and central OR, 60s through the Yakima/Kittitas Valleys and the mid elevations and upper 50s for the higher terrains. Bennese/90 .LONG TERM...Sunday through Wednesday... An upper ridge will be moving east of the region on Sunday as southwest flow develops over the Pacific Northwest. Dry conditions will remain over the area through Monday night/early Tuesday when a weak front moves through the flow and brings some shower chances first to the Washington Cascades, then to the Oregon Cascades, by later Tuesday into Wednesday. The rest of the region looks to remain dry. The model guidance is in excellent agreement overall, though there is some spread on Sunday, as the GFS tries to bring some shortwave energy across Oregon that the ECMWF does not have. This feature has little impact on sensible weather. By later Monday, the models are in much better agreement. Precipitation chances across the higher elevations of the Washington Cascades reach about 40 to 50 percent Tuesday night, with much lower chances 20 to 30 percent elsewhere. High temperatures will range about 5 to 10 degrees above normal through the period. && .PRELIMINARY POINT TEMPS/POPS... PDT 67 39 70 38 / 0 0 40 20 ALW 70 43 74 43 / 0 0 50 20 PSC 70 42 71 44 / 0 0 50 10 YKM 68 38 67 37 / 0 0 50 10 HRI 69 40 72 42 / 0 0 40 10 ELN 66 37 65 40 / 0 0 50 10 RDM 71 39 74 33 / 0 0 20 0 LGD 69 44 80 38 / 0 0 20 20 GCD 76 45 80 37 / 0 0 10 10 DLS 73 43 70 45 / 0 0 70 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && SHORT TERM...90 LONG TERM....77 AVIATION...97
Nearby
Red Flag Warnings in Washington, 2024Red Flag Warnings in Oregon, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.